Decay property of regularity-loss type for dissipative timoshenko system

Kentaro Ide*, Kazuo Haramoto, Shuichi Kawashima

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

90 Citations (Scopus)


We study the decay property of the dissipative Timoshenko system in the one-dimensional whole space. We derive the L2 decay estimates of solutions in a general situation and observe that this decay structure is of the regularity-loss type. Also, we give a refinement of these decay estimates for some special initial data. Moreover, under enough regularity assumption on the initial data, we show that the solution approaches the linear diffusion wave expressed in terms of the heat kernels as time tends to infinity. The proof is based on the detailed pointwise estimates of solutions in the Fourier space.

Original languageEnglish
Pages (from-to)647-667
Number of pages21
JournalMathematical Models and Methods in Applied Sciences
Issue number5
Publication statusPublished - 2008 May
Externally publishedYes


  • Asymptotic behavior
  • Decay property of regularity-loss type
  • Dissipative Timoshenko system

ASJC Scopus subject areas

  • Modelling and Simulation
  • Applied Mathematics


Dive into the research topics of 'Decay property of regularity-loss type for dissipative timoshenko system'. Together they form a unique fingerprint.

Cite this